Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 4, 2007, 2:47 PM CDT for Carroll County, Ray County, Saline County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 2:47 PM CDT (19:47 UTC)
- Expired
- Jul 4, 2007, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Carroll County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 041947 SVREAX MOC033-177-195-042030- /O.NEW.KEAX.SV.W.0065.070704T1947Z-070704T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 247 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI EASTERN RAY COUNTY IN WEST CENTRAL MISSOURI NORTHWESTERN SALINE COUNTY IN CENTRAL MISSOURI * UNTIL 330 PM CDT * AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARROLLTON TO 9 MILES NORTHEAST OF RICHMOND...AND MOVING SOUTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CARROLLTON BY 315 PM CDT. NORBORNE AND HARDIN BY 330 PM CDT. THE TOWNS OF WAKENDA AND MIAMI ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3948 9338 3944 9400 3924 9382 3925 9312 $$ 21
3 follow-up statements
000 WWUS53 KEAX 042004 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 304 PM CDT WED JUL 4 2007 MOC033-177-195-042030- /O.CON.KEAX.SV.W.0065.000000T0000Z-070704T2030Z/ SALINE MO-RAY MO-CARROLL MO- 304 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CARROLL...EASTERN RAY AND NORTHWESTERN SALINE COUNTIES UNTIL 330 PM CDT... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARROLLTON TO HARDIN... MOVING SOUTHEAST AT 10 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NORBORNE BY 315 PM CDT. THE TOWN OF WAKENDA IS ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR NORTHEASTERN KANSAS AND WESTERN AND CENTRAL MISSOURI. LAT...LON 3948 9338 3941 9395 3924 9382 3925 9312 $$ 21
000 WWUS53 KEAX 042016 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 316 PM CDT WED JUL 4 2007 MOC033-177-195-042030- /O.CON.KEAX.SV.W.0065.000000T0000Z-070704T2030Z/ SALINE MO-RAY MO-CARROLL MO- 316 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CARROLL...EASTERN RAY AND NORTHWESTERN SALINE COUNTIES UNTIL 330 PM CDT... AT 311 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE REPORTED...PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARROLLTON TO HARDIN...MOVING SOUTHEAST AT 10 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN RAY...NORTHWESTERN SALINE AND SOUTHERN CARROLL COUNTIES. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR NORTHEASTERN KANSAS AND WESTERN AND CENTRAL MISSOURI. LAT...LON 3948 9338 3941 9395 3924 9382 3925 9312 $$ 21
000 WWUS53 KEAX 042028 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 328 PM CDT WED JUL 4 2007 MOC033-177-195-042038- /O.EXP.KEAX.SV.W.0065.000000T0000Z-070704T2030Z/ SALINE MO-RAY MO-CARROLL MO- 328 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL...EASTERN RAY AND NORTHWESTERN SALINE COUNTIES WILL EXPIRE AT 330 PM CDT... AT 326 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR NORTHEASTERN KANSAS AND WESTERN AND CENTRAL MISSOURI. LAT...LON 3948 9338 3941 9395 3924 9382 3925 9312 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:29 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 4, 12:29 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1229 PM CDT WED JUL 4 2007 ..UPDATED AVIATION DISCUSSION... .DISCUSSION... /ISSUED 625 AM CDT WED JUL 4 2007/ 435 AM WED... MAIN FORECAST CONCERN REMAINS THUNDERSTORM CHANCES FOR THE 4TH OF JULY HOLIDAY. EARLY THIS MORNING A WEAK COLD FRONT WAS PUSHING SOUTHEAST TOWARD THE FORECAST AREA. AT 08Z...THE FRONT ROUGHLY STRETCHED ALONG A LINE FROM OMAHA TO DES MOINES. ISOLATED TO WIDELY SCATTERED CONVECTION WAS CONFINED TO SOUTHERN IOWA IN ADVANCE OF THE FRONT. PREFERRED GFS SOLUTION BRINGS THE BOUNDARY INTO THE FAR NORTHERN PORTIONS OF THE FORECAST AREA DURING THE MID TO LATE MORNING TIME FRAME. NO REAL BIG CHANGES TO THE GRIDS FOR THIS SYSTEM. STILL LOOKS LIKE A SCENARIO WITH DECENT INSTABILITY DEVELOPING BY AFTERNOON WITH MINIMAL UPPER SUPPORT...AND A WEAK SURFACE BOUNDARY. WITH THIS IN MIND KEPT 30 TO 40 POPS TODAY...AS COVERAGE SHOULD BE QUITE SCATTERED IN NATURE. WIDESPREAD SEVERE WEATHER STILL LOOKS MINIMAL...AS 0-6KM BULK SHEAR WILL BE LESS THAN 20 KTS IN THE UNSTABLE AIRMASS AHEAD OF THE FRONT. MLCAPES DO GET UP TO 3000 J/KG FROM MIDDAY THROUGH AROUND 7 PM AS THE FRONT SLOWLY SAGS SOUTHWARD. THEREFORE THERE IS THE POTENTIAL FOR SOME STRONG STORMS WITH ISOLATED WIND GUSTS APPROACHING 40 TO 50 MPH. IN ADDITION...PW VALUES WILL LIKELY BE AROUND 1.5 INCHES...SO LOCATIONS UNDER THE SCATTERED STORMS COULD RECEIVE A BRIEF SHOT OF LOCALLY HEAVY RAINFALL. IN THE PREVIOUS AFD...THE EVENING SHIFT DID MENTION THE POTENTIAL OF AN INTERESTING PATTERN SETTING UP TODAY FOR NON-MESO TORNADOES. STILL THINKING THIS THREAT IS TOO LOW TO MENTION IN THE HWO. WHILE LOW LEVEL LAPSE RATES WILL BE QUITE UNSTABLE...GFS SURFACE WINDS ARE BELOW 10 KTS ON EITHER SIDE OF THE BOUNDARY TODAY WHICH WOULD REDUCE LOW-LEVEL VORTICITY FIELDS. HOWEVER...WILL BRIEF THE DAY SHIFT TO CLOSELY MONITOR THE STRENGTH OF THE SURFACE WINDS TODAY IN THE EVENT THE AFOREMENTIONED PATTERN BECOMES MORE FAVORABLE. FOR TONIGHT...CONFINED LOW CHANCE POPS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR AS THIS REGION WILL HAVE THE BETTER INSTABILITY FOR A FEW HOURS DURING THE EVENING. KEPT SOME LIGHT POPS ACROSS FAR SOUTHERN LOCATIONS EARLY THURSDAY AS THE DISSIPATING FRONT WILL BE NEAR THE SOUTHERN EDGE OF THE FORECAST AREA. FOR THE REMAINDER OF THE WEEK...KEPT THE PREVIOUS DRY FORECAST GOING UNTIL THE NEXT FRONT ENTERS THE PICTURE DURING THE MONDAY/TUESDAY TIMEFRAME. HOWEVER...A WEAK SECONDARY BOUNDARY IS PROGGED BY THE GFS TO PUSH THROUGH THE AREA ON FRIDAY. MOS GUIDANCE HINTED AT SOME SLIGHT POPS WITH THE SYSTEM ACROSS CENTRAL MISSOURI...BUT FOR NOW DECIDED TO KEEP THE FORECAST DRY. AS FOR TEMPERATURES...THERE DOESNT LOOK TO BE MUCH OF A COOL DOWN WITH TODAYS FRONT. IR SATELLITE INDICATES THE BULK OF OVERNIGHT CONVECTIVE DEBRIS WILL SPLIT THE FORECAST AREA. THEREFORE...EXPECTING HIGHS TO REACH THE MIDDLE AND UPPER 80S. THURSDAY AND FRIDAY SHOULD BE ABOUT THE SAME OR EVEN SLIGHTLY WARMER THAN TODAY WITH UPPER 80S TO AROUND 90 EXPECTED. WE COULD BE IN FOR A BIG WARMUP FOR THE WEEKEND AS THE UPPER RIDGE ESTABLISHES ITSELF ACROSS THE CENTRAL PLAINS AND 20+ DEG C 850MB TEMPERATURES OVERSPREAD THE REGION. RIGHT NOW GRIDS HAVE HIGHS IN THE LOWER 90S FOR THE UPCOMING WEEKEND...HOWEVER I WOULDNT BE SURPRISED IF SOME LOCATIONS COULD HIT THE MIDDLE 90S BY SUNDAY. SAW && .AVIATION... ACTIVITY BEGINNING TO DEVELOP NEAR MOBERLY AS OF 1230PM. SHOULD SEE THIS ACTIVITY SLOWLY DEVELOP WESTWARD ALONG AND AHEAD OF THE COLD FRONT WHICH IS SITUATED ACROSS NORTHERN MISSOURI THIS AFTERNOON. SEVERAL OTHER BOUNDARIES SITUATED ACROSS THE AREA AND DIFFICULT TO ASSESS EXACTLY WHERE THUNDERSTORMS WILL INITIATE. ATTM KEPT VCTS IN THE TAFS UNTIL A BETTER HANDLE IS GAGED ON EXACT LOCATIONS OF SCATTERED ACTIVITY. OTHERWISE...SHOULD SEE CONVECTION WEAKEN TOWARDS SUNSET AND DISSIPATE SHORTLY THEREAFTER. EXPECT TO SEE SOME LIGHT HZ AGAIN DEVELOP BY THE EARLY MORNING HOURS. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 4, 12:41 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1241 PM CDT WED JUL 4 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1241 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR THIS AFTERNOON THE LOWER MISSOURI RIVER VALLEY WILL HAVE A COUPLE OF FEATURES THAT WILL LIKELY FOCUS THUNDERSTORM DEVELOPMENT. FIRST IS A COLD FRONT THAT EARLY THIS AFTERNOON WILL BE SITUATED FROM JUST SOUTH OF KIRKSVILLE TO NORTH OF KANSAS CITY. THE MORE UNSTABLE PORTION OF THIS FRONT WILL BE TOWARD THE KANSAS CITY AREA. A SECOND FEATURE WILL BE AN OUTFLOW BOUNDARY THAT WILL BE LINED UP FROM NEAR MOBERLY TO PAOLA. AS TEMPERATURES CLIMB INTO THE 86 TO 87 DEGREE RANGE ALONG THESE BOUNDARIES...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON WITH A GENERAL MOVEMENT TO THE SOUTHEAST. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS AND ONE INCH HAIL. ALSO THE STRONGER STORMS MAY PRODUCE HEAVY PRECIPITATION WITH LOCALLY AN INCH TO AN INCH AND A HALF OF RAIN...BUT WIDESPREAD HEAVY RAIN IS NOT EXPECTED. THE STORMS WILL STILL BE POSSIBLE IN AREAS TO THE SOUTH OF A BOONVILLE TO PAOLA LINE EARLY THIS EVENING...THEN DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL EXIST AGAIN ON MONDAY IN NORTHERN MISSOURI...SPREADING FURTHER TO THE SOUTH MONDAY NIGHT AND TUESDAY AS ANOTHER FRONT MOVES THROUGH THE REGION. THE EXACT TIMING AND STRENGTH OF THESE STORMS IS STILL UNCERTAIN. WATCH FOR LATER STATEMENT IN REGARDS TO THIS THUNDERSTORM POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN AREAS FROM KANSAS CITY TO MOBERLY...SOUTHWARD...AND THIS EVENING IN AREAS SOUTH OF A PAOLA TO BOONVILLE LINE. PC
In the hours before
Special weather statement, Jul 4, 2:29 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 229 PM CDT WED JUL 4 2007 MOZ030-031-042000- CARROLL-RAY- 229 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN RAY AND SOUTHWESTERN CARROLL COUNTIES UNTIL 300 PM CDT... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF COWGILL...OR 12 MILES NORTHEAST OF RICHMOND...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... NORBORNE AND 6 MILES NORTHEAST OF HARDIN BY 300 PM CDT. THE TOWNS OF RUSSELLVILLE AND STET ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 37 min |
| Jul 4, 4:42 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Lafayette, Ray | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.